MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-150-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a right distal superior femoral artery (sfa).The 6.5x150mm supera self-expanding stent was deployed; however, during removal under fluoroscopy the tip of supera delivery system became caught on the deployed stent.This caused stent elongation to 200 length instead of the original 150 length.The physician unlocked system and tried to slide the thumbslide to see if nosecone would move forward to disengage the stent.He advanced the entire delivery system forward and was able to get it to disengage.Additional balloon dilatation was performed with an 6.0mm armada 35 balloon dilatation catheter to improve the stent lumen.Some of the stent is in healthy tissue.The profunda was almost covered by the stent that was meant to treat the distal sfa in the right leg.There were no adverse patient sequela reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the tip of supera delivery system inadvertently became caught on the deployed stent resulting in the reported difficult to remove and the reported stretched stent.Some of the stent was deployed in healthy tissue resulting in the foreign body in patient.The treatment (manipulation to disengage the tip) appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15780600
Report Number2024168-2022-11495
Device Sequence Number11986284
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public08717648226328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberS-65-150-120-P6
Device Catalogue NumberS-65-150-120-P6
Device Lot Number1092761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0 ARMADA 35
Patient SexMale